Citalopram - side effects?

Discussion in 'Self Harm & Substance Abuse' started by SAVE_ME, May 14, 2009.

Thread Status:
Not open for further replies.
  1. SAVE_ME

    SAVE_ME Well-Known Member

    Hi, my GP just prescribed me citalopram 10mg tablets. I'm supposed to take one a day, but she did warn me that I may suffer from increased anxiety over the first couple of weeks until they kick in. Anyone else here take these things? What other side effects can I expect and how bad are they? This is my first time on anti-depressants so I'm a little scared.
     
  2. Petal

    Petal SF dreamer Staff Alumni SF Supporter

    I was on his drug for about 8 months. I started on 10mg and worked my way up to 60mg.It only helped for a small while then stopped working. The side effects I experienced were nausea, body itches, twitches,feeling angry without reason. The twitches and involuntary body movements were the worst,when I lay down to go to sleep it was impossible. It did only last while I was changing doses though. They should wear off soon enough.
     
  3. SAVE_ME

    SAVE_ME Well-Known Member

    Thanks daisychain. I've been on them a few days. Usually within a few hours of taking them I'll feel a little spaced out. I get a little more tired/lethargic than usual too, and feel the need to sleep every now and again. Night times are the worst though. Find it virtually impossible to get a decent night's sleep....head keeps buzzing and I get this awkward feeling in the back of my throat as though I'm about to be sick. Hope it wears off soon.
     
  4. shades

    shades Staff Alumni

    Please check "wikipedia", and be prepared, they must list everything even if only one person reported it. You probably will experience only the most common ones , if at all, but go slow and keep track as to if any of the side-effects improve. If you can get by the first couple of weeks, you can get very good response to the drug.

    My mother was on this for years and remained at a very even keel. Also be careful coming off, it must be decreased slowly.
     
  5. mixedemotions

    mixedemotions Forum Buddy

    I was on these for just over a year.
    Your doctor is right to tell you that your anxiety may get worse, mine did alot until my body got used to the change, i got more thoughts of suicide and harmed more often. but these soon dyed off... after about a month.
    keep taking the meds, they will help. they helped me until my body didnt respond any longer.
    When i first started taking them I felt some what 'stoned' so dont worry about that its normal. they made me wide awake and then i found it hard to sleep.
    but dont worry, every one is different, just take every day as it comes. hopefully things will get better :)
    good luck
     
  6. plates

    plates Well-Known Member

    i personally felt really ill on it.
    felt like vomiting.
    had sleep paralysis.
    visual hallucinations/sleepwalking, my sleep cycle was really not good on this...i was sleep walking/having waking nightmares a lot
    it was years ago though...
    and i think i appeared more 'stoned' than usual. medication does that to me.

    i hope you get better experiences.
     
  7. shotmillions

    shotmillions Member

    Got prescribed these yesturday but only took my first one today at 10.30am i dont normally wake up that early but i was excited to try and get better ect.

    Anyway got 10mg for like a month she thinks (the dr) and then up it or whatever. Havent really eaten much today but that might just be normal. I normally wake up at about 1/2pm and sleep at around 4 but today i woke up hours earlier and its 4am now and im not feeling tired at all. Dont nessacarly feel bad though so not sure if its a sideaffect or just me as this happens almost every other day.

    Im keen on maybe being someone that gets no side affects at all? Apart from maybe tiredness before bed hehe.
     
  8. SAVE_ME

    SAVE_ME Well-Known Member

    Got my dosage upped to 20mg a couple of weeks ago.....after being on these things for so long now, I don't really feel any better....in fact, if anything they've made me feel a whole lot worse. When I feel low I feel a hell of a lot lower than I did before, and come tea time they just knock me out and I'm in bed by about 7pm. But then others have commented that I appear a lot brighter lately.....I dunno.
     
Thread Status:
Not open for further replies.